A characterization of cancellation ideals

D. D. Anderson, Moshe Roitman

Research output: Contribution to journalArticlepeer-review


An ideal I of a commutative ring R with identity is called a cancellation ideal if whenever IB = 1C for ideals B and C of R, then B = C. We show that an ideal I is a cancellation ideal if and only if I is locally a regular principal ideal.

Original languageEnglish
Pages (from-to)2853-2854
Number of pages2
JournalProceedings of the American Mathematical Society
Issue number10
StatePublished - 1997


  • Cancellation ideal

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'A characterization of cancellation ideals'. Together they form a unique fingerprint.

Cite this